Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 67, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2018, 1:58 AM CDT for Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 34 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2018, 1:58 AM CDT (06:58 UTC)
- Expired
- May 27, 2018, 2:32 AM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 1:59 AM CDT | TSTM WND DMG | 1 Wsw Richmond Heights, MO | REPORT OF A TREE DOWN NEAR I-64 AND I-170. |
| May 27, 2:00 AM CDT | TSTM WND DMG | Clayton, MO | TREE DOWN IN CLAYTON. |
| May 27, 2:07 AM CDT | TSTM WND DMG | 1 Ese Richmond Heights, MO | AMEREN REPORTS TREE ON POWER LINE NEAR FRANZ PARK. TIME ESTIMATED FROM RADAR. |
| May 27, 2:07 AM CDT | HAIL 1 | 2 Ene Shrewsbury, MO | HAMPTON VILLAGE. |
| May 27, 2:15 AM CDT | HAIL 0.75 | 1 W Maplewood, MO | |
| May 27, 2:16 AM CDT | HAIL 1 | 1 Sse Maplewood, MO | TWITTER REPORT OF QUARTER SIZE HAIL. |
| May 27, 2:17 AM CDT | HAIL 1 | 3 Sw Saint Louis, MO | QUARTER SIZE HAIL CRACKED A WINDOW PANE. |
| May 27, 2:24 AM CDT | HAIL 1 | 2 W St. Louis City, MO | QUARTER SIZE HILL NEAR BEVO MILL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WUUS53 KLSX 270658
SVRLSX
ILC133-163-MOC189-510-270745-
/O.NEW.KLSX.SV.W.0067.180527T0658Z-180527T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
158 AM CDT SUN MAY 27 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in southwestern Illinois...
Northwestern St. Clair County in southwestern Illinois...
St. Louis City in east central Missouri...
Central St. Louis County in east central Missouri...
* Until 245 AM CDT.
* At 158 AM CDT, a severe thunderstorm was located over Maplewood,
moving south at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
St. Louis, University City, Kirkwood, East St. Louis, Webster
Groves, Arnold, Creve Coeur, Overland, Clayton, Cahokia, Jennings,
Crestwood, Bellefontaine Neighbors, Columbia, Richmond Heights,
Ladue, Brentwood, Maplewood, Olivette and St. John.
This also includes Scott Joplin Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3837 9031 3844 9034 3845 9034 3846 9035
3868 9044 3873 9023 3844 9004
TIME...MOT...LOC 0658Z 338DEG 19KT 3861 9030
HAIL...1.00IN
WIND...<50MPH
$$
KD2 follow-up statements
371
WWUS53 KLSX 270719
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
219 AM CDT SUN MAY 27 2018
ILC133-163-MOC189-510-270745-
/O.CON.KLSX.SV.W.0067.000000T0000Z-180527T0745Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
219 AM CDT SUN MAY 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHWESTERN MONROE...NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHERN ST. LOUIS CITY...
At 219 AM CDT, a severe thunderstorm was located over Bella Villa,
moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
St. Louis, Kirkwood, East St. Louis, Webster Groves, Arnold, Cahokia,
Crestwood, Columbia, Brentwood, Maplewood, Shrewsbury, Glendale,
Centreville, Dupo, Millstadt, Warson Woods, Lakeshire, Oakland,
Affton and Lemay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3837 9031 3844 9034 3845 9034 3846 9035
3861 9041 3863 9017 3844 9004
TIME...MOT...LOC 0719Z 337DEG 17KT 3855 9027
HAIL...1.00IN
WIND...<50MPH
$$
KD638
WWUS53 KLSX 270732
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
232 AM CDT SUN MAY 27 2018
ILC133-163-MOC189-510-270742-
/O.CAN.KLSX.SV.W.0067.000000T0000Z-180527T0745Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
232 AM CDT SUN MAY 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE...
NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHERN ST. LOUIS CITY IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3837 9031 3844 9034 3845 9034 3846 9035
3861 9041 3863 9017 3844 9004
TIME...MOT...LOC 0730Z 338DEG 19KT 3849 9024
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:44 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 26, 11:44 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1144 PM CDT Sat May 26 2018
.SHORT TERM... (Through Late Sunday Afternoon)
Issued at 309 PM CDT Sat May 26 2018
The main focus will be the holiday weekend heat and nailing down any
isolated to scattered thunderstorms this evening into tonight.
Much of the region remains dry and sunny with a large extent of diurnal
cu south and east of St. Louis. Few/sct mid and high clouds are
remnant of earlier convection, which has since dissipated. This
has allowed temperatures to climb into the upper 80s and lower 90s
by 3 p.m. with dewpoints in the upper 60s to near 70. Sufficient
low level moisture and instability will be enough for an isolated
storm.
The best chance for storms will come along a weak boundary, which is
currently positioned near the MO/IA border. It will slowly sink
south and be aided by a weak surface trough. Out ahead of this,
CAPE will climb to around or just over 3000 J/kg. The limiting
factor will once again be the weak shear component. Expect a
scattered line of storms to develop over northern Missouri and
western Illinois, progressing south this evening. Given ample
instability, we will have a few hour window for storms to produce
locally heavy rain, frequent lightning and hail. Looking for most
of this to remain north of I-70 to the tri-states region. Not
expecting an organized severe threat, but cannot rule out an
isolated strong storm during daylight hours. Beyond sunset,
little support exists for any ongoing convection with precip
lingering through late evening.
Much of Sunday will remain dry. The boundary stalls just south of
the area with slight chances for afternoon storms over far southeast
Missouri and southern Illinois. High pressure builds in and should
be the insurance in a rain-free, hot afternoon. Record high
temperatures will likely be challenged with temperatures well into
the 90s.
Maples
.LONG TERM... (Sunday Night through Next Saturday)
Issued at 309 PM CDT Sat May 26 2018
High pressure is expected to keep conditions hot and dry through
Memorial Day. It is likely to be the second consecutive day coming
close to record temperatures.
The next bit of excitement comes in the midweek period, when
Alberto pushes northward out of the Gulf of Mexico. Medium to long
range guidance is in better agreement with the surface low
tracking into western Tennessee by late Tuesday. Well ahead of the
system, high clouds could help tame Tuesday's temperatures with
highs in the mid to upper 80s. Northern sections of the forecast
area will have the best shot and reaching 90 with clouds far
enough south not to inhibit daytime heating.
High pressure over the Midwest eventually gives way to the system,
while the more dominant high over the Atlantic builds slightly
westward. If this holds, it should eject the system almost due
north into the Great Lakes Region. Showers and thunderstorms
would develop around the western periphery of the system, putting
those along and east of the Mississippi in decent position for
thunderstorm potential late Tuesday through Wednesday.
Beyond Wednesday there is no real dominant feature over the
Midwest. Upper flow goes somewhat zonal with a couple of
disturbances providing additional chances for shower and
thunderstorm activity into Thursday. Ridging builds back in from
the southwest with drier and warmer conditions returning for
Friday and Saturday.
Maples
&&
.AVIATION... (For the 06z TAFs through 06z Sunday Night)
Issued at 1110 PM CDT Sat May 26 2018
Isolated convection continues to develop just north-northeast of
STL along a weak surface boundary. This convection will shift
slowly southward overnight and may impact STL and CPS late
tonight. Otherwise VFR conditions outside of the storms with light
winds. Few-scattered diurnal cumulus clouds will develop again in
COU and the St Louis metro area late Sunday morning and
afternoon, but most of the convection will likely be south of the
taf sites Sunday afternoon/evening.
SPECIFICS FOR KSTL: Isolated convection continues to develop just
north-northeast of STL along a weak surface boundary. This
convection will shift slowly southward overnight and may impact
STL late tonight. Otherwise VFR conditions outside of the storms
with light winds. Few-scattered diurnal cumulus clouds will
develop again late Sunday morning and afternoon, but most of the
convection will likely be south of STL Sunday afternoon/evening.
GKS
&&
.CLIMATE...
Issued at 326 PM CDT Fri May 25 2018
Memorial Day Weekend Temperature Records
Records Highs Record High Mins
Saturday 5/26
St. Louis 98 (1953) 75 (2012)
Columbia 93 (1953) 71 (1953)
Quincy 95 (1911) 74 (1914)
Sunday 5/27
St. Louis 93 (2012) 76 (2012)
Columbia 92 (2012) 70 (2006)
Quincy 94 (1911) 73 (1914)
Monday 5/28
St. Louis 94 (2012) 76 (2012)
Columbia 91 (2012) 72 (2012)
Quincy 94 (1914) 72 (2012)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, May 26, 9:50 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 950 PM CDT Sat May 26 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 950 PM CDT Sat May 26 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a slight chance of thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms each day from Sunday through Friday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Local storm report, May 27, 12:08 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM HAIL 3 NW GODFREY 38.99N 90.23W
05/27/2018 E1.00 INCH MADISON IL PUBLIC
VIA TWITTER.
&&
MABSpecial weather statement, May 27, 12:41 AM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service St Louis MO 1241 AM CDT SUN MAY 27 2018 ILZ100-MOZ061-063-064-270630- Madison IL-St. Louis MO-St. Charles MO-St. Louis City MO- 1241 AM CDT SUN MAY 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND NORTHEASTERN ST. LOUIS CITY UNTIL 130 AM CDT... At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm near Black Jack, moving southeast at 10 mph. Dime size hail will be possible with this storm. Locations impacted include... St. Louis, Florissant, Granite City, Alton, Edwardsville, Ferguson, Godfrey, Jennings, Bellefontaine Neighbors, Wood River, Bethalto, Black Jack, Pontoon Beach, Dellwood, Normandy, Northwoods, Madison, Riverview, Spanish Lake and East Alton. This also includes Confluence State Park. LAT...LON 3866 9026 3888 9038 3900 9010 3883 8992 TIME...MOT...LOC 0541Z 319DEG 10KT 3885 9029 KD
Local storm report, May 27, 1:01 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
101 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 1 ENE HAZELWOOD 38.79N 90.34W
05/27/2018 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
MABLocal storm report, May 27, 1:07 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL 1 SE FLORISSANT 38.79N 90.32W
05/27/2018 E0.50 INCH ST. LOUIS MO PUBLIC
&&
MABLocal storm report, May 27, 1:16 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 AM CDT SUN MAY 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL 2 WNW FLORISSANT 38.80N 90.36W
05/27/2018 E0.88 INCH ST. LOUIS MO PUBLIC
&&
MABSpecial weather statement, May 27, 1:45 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
145 AM CDT SUN MAY 27 2018
ILZ101-MOZ063-064-270730-
St. Clair IL-St. Louis MO-St. Louis City MO-
145 AM CDT SUN MAY 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR AND
CENTRAL ST. LOUIS COUNTIES AND ST. LOUIS CITY UNTIL 230 AM CDT...
At 144 AM CDT, Doppler radar was tracking a strong thunderstorm over
Vinita Terrace, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Florissant, University City, Kirkwood, Maryland Heights,
East St. Louis, Hazelwood, Webster Groves, Ferguson, Creve Coeur,
Overland, Clayton, Cahokia, Jennings, St. Ann, Crestwood, Bridgeton,
Bellefontaine Neighbors, Berkeley and Richmond Heights.
This also includes Scott Joplin Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3850 9024 3852 9026 3850 9027 3848 9037
3873 9047 3878 9035 3879 9022 3874 9019
3872 9021 3871 9021 3866 9018 3866 9014
3853 9007
TIME...MOT...LOC 0644Z 340DEG 14KT 3869 9033
KDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:18 PM CDT | Special Weather Statement | LSX | Marion | 27 min |
| May 26, 7:48 PM CDT | Special Weather Statement | LSX | Marion | 27 min |
| May 26, 11:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| May 27, 1:23 AM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 94 min |
| May 27, 1:45 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 45 min |
| May 27, 3:21 PM CDT | Special Weather Statement | LSX | City of Saint Louis | 24 min |
| May 27, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 32 min |
| May 27, 3:54 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| May 27, 4:53 PM CDT | Special Weather Statement | LSX | Iron | 37 min |
| May 27, 5:01 PM CDT | Special Weather Statement | LSX | Pike | 44 min |
| May 27, 5:14 PM CDT | Special Weather Statement | LSX | Montgomery, Warren | 46 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 53 min |
| May 27, 5:38 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| May 27, 5:45 PM CDT | Special Weather Statement | LSX | Ralls | 45 min |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Knox | 29 min |
| May 27, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 25 min |
| May 27, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 40 min |
| May 27, 6:12 PM CDT | Special Weather Statement | LSX | Knox | 33 min |
| May 27, 6:15 PM CDT | Special Weather Statement | LSX | Monroe | 45 min |
| May 26, 7:35 PM CDT | Special Weather Statement | LSX | Pike | 25 min |
| May 26, 11:16 PM CDT | Special Weather Statement | LSX | Jersey | 44 min |
| May 27, 12:41 AM CDT | Special Weather Statement | LSX | Madison | 49 min |
| May 27, 2:40 PM CDT | Special Weather Statement | LSX | Montgomery | 35 min |
| May 27, 3:06 PM CDT | Special Weather Statement | LSX | Montgomery | 24 min |
| May 27, 3:33 PM CDT | Special Weather Statement | LSX | Macoupin | 42 min |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| May 27, 3:39 PM CDT | Special Weather Statement | LSX | Pike | 51 min |
| May 27, 4:03 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 29 min |
| May 27, 4:27 PM CDT | Areal Flood Advisory | LSX | Adams | 3 hr |
| May 27, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| May 27, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 48 min |
| May 27, 6:26 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| May 27, 6:36 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 69 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.